Cookies?
Library Header Image
LSE Research Online LSE Library Services

Least absolute deviations estimation for ARCH and GARCH models

Peng, Liang and Yao, Qiwei (2003) Least absolute deviations estimation for ARCH and GARCH models. Biometrika, 90 (4). pp. 967-975. ISSN 0006-3444

[img]
Preview
PDF
Download (316kB) | Preview

Identification Number: 10.1093/biomet/90.4.967

Abstract

Hall & Yao (2003) showed that, for ARCH/GARCH, i.e. autoregressive conditional heteroscedastic/generalised autoregressive conditional heteroscedastic, models with heavy‐tailed errors, the conventional maximum quasilikelihood estimator suffers from complex limit distributions and slow convergence rates. In this paper three types of absolute deviations estimator have been examined, and the one based on logarithmic transformation turns out to be particularly appealing. We have shown that this estimator is asymptotically normal and unbiased. Furthermore it enjoys the standard convergence rate of n1/2 regardless of whether the errors are heavy‐tailed or not. Simulation lends further support to our theoretical results.

Item Type: Article
Official URL: http://biomet.oxfordjournals.org/
Additional Information: © 2003 Biometrika Trust
Subjects: H Social Sciences > HA Statistics
Sets: Collections > Economists Online
Departments > Statistics
Date Deposited: 20 Jun 2008 09:00
Last Modified: 24 Jun 2014 15:21
URI: http://eprints.lse.ac.uk/id/eprint/5828

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics